It’s hard out here for a chick…


We need to talk about this. Like seriously. For the few guys who read here, look away now, I need to deal with lady issues right now.

It turns out I need to choose between my face and my body… now what would YOU choose?

So I went onto the pill in December after been on the injection for 4 years. I suffered no complications or side effects from the injection (although I used to blame my weight gain on it, we all know that that was a cover up) and was pretty happy to stay on it for the rest of my life… well until menopause at least. It was a 3 month jab, no period, no up and down emotions, no pre menstrual and post menstrual mood swings, no cramps, no moodiness, no moodiness, did I mention no moodiness? I felt fine all through the month. Like tip top fine. I’ve always maintained that the injection MUST be dangerous long term, I mean in effect it cuts out your cycle completely… something that your body by its very nature needs to produce – that can’t be good for you surely? I don’t know the scientific details, I’m just saying that to me the injection was never my first choice of contraception but after falling pregnant on the pill, all I wanted was something that was flop proof. Anyway, I digress. Point is, I was physically happy on the injection OK.

Then my skin broke out in the worst way… you guys have read all about my adult acne and how it really affected me in a  bad way. Walking around with a pizza face at the age of 32 is not fun. I am not a person who pays much attention to my skin at all, mainly because I have never needed to. I don’t wear lots of makeup and I only started a serious skin care routine at the age of 30. So when this happened to me, I was highly conscious, my self esteem took a knock, I took to wearing thick foundation every day. I was unhappy. And this is really the MAIN reason I switched my contraception method.

So that’s the history.

Since being on the pill, I’ve had the worst periods. Like I feel like I want to call in sick and just stay in bed kinda sick. Please understand that having periods again after like 5 years was in itself a nightmare, but having a bad period with all the cramps and aches and pains has been HORRIFIC. Since being on the pill I spend about 3 weeks of the month feeling weird. Just out of sorts. I can pin this down to nothing else other than the pill as it literally started a month after going onto the pill. If it’s not my stomach that’s always crampy or bloated, my back is sore, if it’s not that I feel like I have an ulcer – weird burning stomach ache that’s not bad enough to take something for it, but it nags at me, and if its not THAT then I’m moody and irritable. This is not a fallacy people, women really and truly experience hormonal “episodes” that affect their moods. I think this pill is turning me into a crazy person. You know what I really feel like… I feel like those first few weeks after you’ve discovered you’re pregnant, where you still feel like you’re getting period cramps and you feel tired and you feel nauseous. That’s how I feel 3 weeks of the month! And no, I am not pregnant.

Now I do have options… one always has options. I can try a different pill – maybe this pill just doesn’t agree with me, right? Or I could go back on the injection. While this option is looking really appealing, I’m scared that my face will go back to pizza-dom if I go off the pill. I don’t want to mess with my face, it is looking too good to mess with.

But will I risk how I FEEL physically for how I LOOK physically? This is not a dumb question and it has nothing to do with looks (truenottrue)… but how you look obviously DOES affect how you feel, right? Right.

Or the husband could go for the snip, which he isn’t against, but planning the logistics with a person who doesn’t work in the city is quite difficult.

But I want to ask people on the pill… do you have side effects? Do you feel pre and post menstrual? Are you happy to spend daaaays of the month feeling out of sorts just because you’re a girl? I’m not happy with that! I just want to feel like my old self again!

Wow, it’s hard out here for a chick.

While this song as nothing to do with contraception, and the lyrics are questionable… I found a clean version for you because I still love its catchy little tune 🙂

 

 

Advertisements

9 thoughts on “It’s hard out here for a chick…”

  1. What about that loop thingy? not the old one but the newer one??? It’€™s something close to, sounds like, is similar to the mirena I think????

  2. The loop does not help with hormonal problems. I am on Genette 35, I have been put on different pills by my doctor since I was 15 because of irregularity in my flow and cycle as well as for my pizza face! Genette has been the best for me so far! I don’t suffer from nausea as much as before and I don’t have mood swings until I am pre-menstural. I do however suffer from cramps and dizziness but that is from my hypotension, I take iron tablets and go for Voltaren shots about two days before I start to help with pain.

  3. Hi. My company sells contraceptive pills they all affect different patients differently. And depending on the amount of each of the hormones in the pill the side effects differ. So speak to your dr play around with the different ones and also remember that it takes sometimes about 3 cycles to settle down on the particular pill. You can try the lowest dose available it still gives protection and some women don’t get periods on that dose

  4. Shame thats rough Robs.I also got pizza face from the injection but am pimple free and very friendly on the pill (Yaz). No weight difference.Have you considered the loop (no periods and no acne) – Mirena is the best or implant? What pill are you currently on?

  5. I have been on the pill before. I loved that I got predictable, light periods and zero pms. Also that it helped to manage my weight and skin. I am also very impatient and don’t tolerate side effects for more than a week, and so I changed pills about 3 times before finally settling on one. Turns out that I am sensitive to the excess estrogen so I can only use progesterone only pills aka the mini pill and not the combination-type “mainstream” pills. I don’t remember the name of the pill I used (it was a name that I had never heard before in my life!) but my suggestion would be to go back to the drawing board with your gynae because from the sounds of it, you are on the wrong pill. I am now using a loop. My PMS has been AWFUL of late. In the past I used to take Evening Primrose Oil capsules and it made a HUGE difference with the PMS. Somehow I stopped taking them. Am going to do the monthly pharmacy shop this weekend and it’s back on the list.

  6. I use to be on the injection before I had kids, then went on the pill after my first one and got pregnant with my second on the pill. I tried going back on the injection after Lola was born but had my period 3 weeks of a month. I switched over to the pill and nothing changed period wise, but I have serious side effects. I felt like I was 38 weeks pregnant and sick all the time. I changes nurses as the one I was with didn’t give a shit. The new one told me that you can just switch from pill to injection and back again. You have to go off the one. Give your body a chance to find a normal state and then go on a new contraception. It took 4 months for my body to return to normal. Find a nurse or dr who actually gives a damn to help you. Good luck

    Regards
    Charlotte
    aka The Stilettomum
    0838627369
    thestilettomum.wordpress.com

    Please ignore typos as this message was sent from my BlackBerry® wireless device

  7. Pills suck!! I definitely think women get the raw end of the deal right??? Soooo sensitive to hormones etc …

    Have you thought about the Mirena??? LIttle thingy they put into your uterus and works locally only (secretes hormone directly into uterus) … no crazy hormones in the blood stream to affect your moods etc. Lasts 5 years … so no need remember taking a pill/injection etc. It’s fab!!!

  8. I used yaz for a few months and it was great. But havent had to use anything for a few years until now. I wanted one of those ones you insert and forget about it for years but my dr says he won’t prescribe it to his enemy (wonder why!!!, but could just be my peculiar case).

    Hope you find something that works. ask your gynae about the nuva.ring, might be an option worth considering

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s